MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL TRUESPAN 0 DEGREE PLGA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

MEDOS INTERNATIONAL SàRL TRUESPAN 0 DEGREE PLGA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 228160
Medical Device Problem Codes Device Damaged Prior to Use (2284); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the truespan 0 degree plga device was already outside of the needle when taking it from the package.During an in house engineering evaluation it was found that the device fell apart.This event did not occur during surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown but was noted to have occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the device comes out of its original package.The device comes in used condition.Biological matter can be observed on the spring pusher.Both plates are already deployed.No other anomalies were found.As per the information provided with the complaint the suture is visibly outside and the implants are activated, additionally, the extension spring had stains that could indicate that possibly the device was manipulated after the device was manufactured.Root cause description and rationale: the investigation performed showed that the production controls implemented at the non-sterile level, as well as the in-process controls guarantee detection of issues related to premature off- loading of the implant.The overall complaint was confirmed as the observed condition of the truespan 0 degree plga would have contributed to the complained device issue.Based on the findings, the out of the box issue is not confirmed due to the evidence of use.A potential cause for the deployed plates is traced to procedural variables, such handling of the device or product interaction during procedure: the plates may was deployed unintendedly by the user; however, this cannot be conclusively determined.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.Device history lot: there were no non-conformances related to this event.

Brand Name
TRUESPAN 0 DEGREE PLGA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21980142
Report Number1221934-2025-01677
Device Sequence Number8908462
Product Code MBI
UDI-Device Identifier10886705026036
UDI-Public(01)10886705026036(10)9L78395(17)251031
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K153667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number228160
Device Lot Number9L78395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown